MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, MEDIUM 16MM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, MEDIUM 16MM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42544
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux, and leak testing.However, it did not meet the requirements for pressure-flow and preimplantation testing.There was proteinaceous debris noted in the interior and exterior of the device.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ also, the instructions for use describe the patency test procedure for csf burr hole valves as follows: depress the valve dome, place a finger over the opening at the end of the outlet connector and release the depressed dome.If fluid enters the reservoir, the inlet connector and flow control membrane valve are patent.Following that, remove finger from the outlet connector opening and depress dome.If fluid flows out of the outlet connector, the valve is patent.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that during testing prior to implantation, the physician attempted to pump the valve inside saline solution, but noticed there was no fluid flow.According to the report, the valve was replaced with a new valve and the procedure was completed without any complication.There was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL VALVE, BURR HOLE, MEDIUM 16MM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6179623
Report Number2021898-2016-00477
Device Sequence Number866383
Product Code JXG
UDI-Device Identifier00643169466913
UDI-Public00643169466913
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number42544
Device Lot NumberD74367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2016
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by Manufacturer11/16/2016
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR